Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 27, NWS Las Vegas, NV

July 30, 2007Mohave County, Arizona; Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2007, 8:06 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2007, 8:06 PM MST (03:06 UTC)
Expired
Jul 30, 2007, 10:00 PM MST
In force
114 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 54 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2007-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2007-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4414 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 310307
FFWVEF
AZC015-NVC003-310500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
806 PM MST MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 1000 PM MST(1000 PM PDT).

* AT 758 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. 

* LOCATIONS IMPACTED INCLUDE...WILLOW BEACH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
WASHES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3575 11471 3579 11454 3596 11464 3591 11478

$$
2 follow-up statements
000
WGUS75 KVEF 310415
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
915 PM PDT MON JUL 30 2007

AZC015-NVC003-310500-
MOHAVE AZ-CLARK NV-
915 PM MST MON JUL 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MST(1000 PM
PDT) FOR CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES...

AT 912 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THUNDERSTORMS THAT PRODUCED THE EARLIER HEAVY RAIN HAVE WEAKENED AND 
ONLY LIGHT RAINFALL REMAINS IN THE WILLOW BEACH AREA. ALTHOUGH THE 
STORMS ARE DISSIPATING...FLOODED WASHES AND ROADS ASSOCIATED WITH 
THE HEAVY RAIN COULD STILL BE CREATING PROBLEMS OVER THE NEXT HOUR 
OR SO. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL COULD STILL CAUSE FLOODING OF 
WASHS...STREAMS...ROADS AND OTHER LOW LYING AREAS SUBJECT TO 
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.

LAT...LON 3575 11471 3579 11454 3596 11464 3591 11478

$$

JS
000
WGUS75 KVEF 310500
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 PM PDT MON JUL 30 2007

AZC015-NVC003-310509-
MOHAVE AZ-CLARK NV-
959 PM MST MON JUL 30 2007

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1000 PM 
PDT(1000 PM MST) FOR CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE 
COUNTIES...

THE THREAT FOR HEAVY RAIN HAS ENDED AND NO NEW THUNDERSTORM 
DEVELOPMENT IS ANTICIPATED OVERNIGHT.

LAT...LON 3575 11471 3579 11454 3596 11464 3591 11478

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:45 PM MST, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 30, 2:45 PM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT MON JUL 30 2007

.SYNOPSIS...HIGH PRESSURE CENTERED OVER NORTHERN UTAH WILL MOVE
SLOWLY TO THE EAST OVER THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE
SOUTHEAST FLOW AND A REINFORCING SHOT OF MONSOONAL MOISTURE INTO
SOUTHEASTERN CALIFORNIA AND SOUTHERN NEVADA ON TUESDAY AND
WEDNESDAY. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE NEAR OR
SLIGHTLY BELOW THE SEASONAL NORMS.
&&

.SHORT TERM...THUNDERSTORMS BECOMING QUITE ORGANIZED ACROSS YAVAPAI
COUNTY AND BEGINNING TO MOVE INTO MOHAVE COUNTY. THIS TREND SHOULD
CONTINUE OVER THE NEXT FEW HOURS. RADAR AND SATELLITE ESTIMATES OF 2
TO 3 INCHES PER HOUR HAVE BEEN OCCURRING WITH THESE STORMS.
ELSEWHERE...THUNDERSTORMS HAVE BEEN MAINLY ANCHORED TO THE HIGHER
TERRAIN ACROSS CLARK...LINCOLN AND EXTREME EASTERN SAN BERNARDINO
COUNTIES. GFS SEEMS TO HAVE BEST HANDLE ON CURRENTLY SCENARIO. A
VORT MAX LOCATED COCONINO COUNTY IS SLOWLY MOVING TO THE WEST AND
WAS PROPERLY DEPICTED IN THE GFS. THIS SHOULD CONTINUE TO ENHANCE
CONVECTIVE ACTIVITY ACROSS THE REGION THAT IS UNDER THE FLOOD
WATCH...CLARK...MOHAVE AND EXTREME EASTERN SAN BERNARDINO COUNTIES
INTO THE EVENING HOURS. ADDITIONALLY...A WEAK UPPER LEVEL JET ACROSS
NORTHEAST NEVADA IS PROVIDING UPPER LEVEL DIVERGENCE ACROSS SOUTHERN
NEVADA AT 00Z THIS AFTERNOON. THIS IS THE MAIN MECHANISM FOR THE
CONVECTIVE ACTIVITY LOCATED ACROSS LINCOLN COUNTY. AS THE CENTER OF
HIGH PRESSURE CURRENTLY OVER NORTHERN UTAH SLOWLY DRIFTS TO THE EAST
OVER THE NEXT DAY OR SO...SOUTHEASTERLY FLOW WILL PROVIDE A
REINFORCING PUSH OF MONSOONAL MOISTURE SHOULD MOVE INTO SAN
BERNARDINO...CLARK...AND MOHAVE COUNTIES.

.LONG TERM...DUE TO CURRENT WEATHER CONCERNS CONCENTRATED ON THE
WEDNESDAY TO FRIDAY TIME FRAME WITH ONLY A QUICK LOOK AT THE
EXTENDED BEYOND THAT. WEDNESDAY AND THURSDAY LOOK TO BE CONTINUED
MOIST AND UNSTABLE IN THE EASTERN 1/3 TO 1/2 OF THE CWA. HAVE
INCREASED POPS A LITTLE ON WEDNESDAY AS GFS DOES BRING ANOTHER WAVE
THROUGH THE AREA. MODELS ARE DIFFERING A BIT RUN TO RUN WITH THE END
OF WEEK AND WEEKEND. MAIN THEME IS FOR TROUGHING TO BRING IN
SOUTHWEST FLOW AND DRYING. KEPT WITH THIS BY MAINTAINING THE
INHERITED POPS THAT COME DOWN CONSIDERABLY THIS WEEKEND ON.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS FORMING UP TO THE EAST IN
NORTHWEST ARIZONA IS OCCURRING EARLY THIS AFTERNOON. THERE IS STILL
A 50 PERCENT CHANCE FOR A SLOW MOVING THUNDERSTORM TO CROSS THE LAS
VEGAS AREA FROM EAST TO WEST THIS AFTERNOON AND EVENING AND BRING
WITH IT THE ATTENDANT PROBLEMS OF OUTFLOW...HEAVY RAIN...AND THE
OTHER THUNDERSTORM ASSOCIATED HAZARDS. THUNDERSTORM ACTIVITY SHOULD
BE OVER BY AROUND 06Z. THE PEACH SPRINGS AND MORMON MESA CORRIDORS
WILL HAVE THE MOST PROBLEMS WITH STORMS. THE DAGGETT AND BEATTY
CORRIDORS WILL HAVE THUNDERSTORMS AS WELL BUT TO A LESSER DEGREE AND
THE STORMS WILL BE MORE CONCENTRATED AT THE LAS VEGAS ENDS. TUESDAY
AND WEDNESDAY OF THIS WEEK LOOK TO ACTIVE AGAIN WITH THE
THUNDERSTORM ACTIVITY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL IS MAIN
HAZARD FOR THE NEXT 24 HOURS.WITH BEST CHANCE FOR THUNDERSTORMS
REMAINS OVER THE SOUTHEASTERN THIRD OF THE AREA ESPECIALLY OVER
MOHAVE COUNTY. WINDS ARE EXPECTED TO BE UNDER 10 KT FOR ALL
LOCATIONS EXCEPT DURING THUNDERSTORMS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR
NVZ016-020>022.
.AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR
AZZ001>003-AZZ036.
.CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ527.
&&

CZYZYK/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:10 AM MST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 AM PDT MON JUL 30 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-311200-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
610 AM PDT MON JUL 30 2007 /610 AM MST MON JUL 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST FLOW OVER THE REGION TODAY WILL STEER SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS FROM NORTHWEST ARIZONA
TOWARD SOUTHERN NEVADA. DUE TO THE DEEP MOIST AIR MASS IN PLACE...
THE MAIN HAZARDOUS WEATHER THREAT WITH THE STRONGEST STORMS WILL
CONTINUE TO BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MONSOONAL MOISTURE WILL SPREAD ACROSS MOST OF THE REGION BY
TUESDAY AND PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY
IN THE AFTERNOONS AND EVENINGS MUCH OF THE WEEK. ISOLATED FLASH
FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE
THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 11:08 AM MSTFlash Flood WatchVEFMohave9 hr

Nearby

Flash Flood Warnings in Arizona, 2007Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.